Alert archive / Wyoming / Flash Flood Warnings in 2014
Flash Flood Warning 31, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Aug 27, 2014, 10:57 AM MDT for Goshen County, Laramie County, Wyoming. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2014, 10:57 AM MDT (16:57 UTC)
- Expired
- Aug 27, 2014, 5:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Goshen County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 83 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 11:05 AM MDT | FLASH FLOOD | Lingle, WY | TORRENTIAL RAIN IN LINGLE. FLOODED STREETS WITH AT LEAST 3 INCHES OF FLOWING WATER ON THE ROAD. |
| Aug 27, 12:43 PM MDT | FLASH FLOOD | 1 N Lingle, WY | NUMEROUS REPORTS OF MINOR STREET FLOODING BETWEEN LINGLE AND HAWK SPRINGS. WATER FLOWING OVER US HIGHWAY 85 AT MILE MARKER 105 AND 69. ONE WASHOUT ALONG A COUNTY ROAD NEAR LINGLE. GENERALLY 3 TO 4 INCHES OF WATER FLOWING OVER ROADWAYS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 5.0 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 1491 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
970
WGUS55 KCYS 271657
FFWCYS
WYC015-021-272300-
/O.NEW.KCYS.FF.W.0031.140827T1657Z-140827T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
1057 AM MDT WED AUG 27 2014
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN LARAMIE COUNTY IN SOUTHEAST WYOMING...
SOUTHERN GOSHEN COUNTY IN SOUTHEAST WYOMING...
* UNTIL 500 PM MDT WEDNESDAY
* AT 1050 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR HAS ESTIMATED 1 TO 2 INCHES OF RAIN HAS FALLEN
ACROSS THE AREA...ESPECIALLY ALONG THE HIGHWAY 85 CORRIDOR.
ADDITIONAL HEAVY RAIN OF 1 TO 2 INCHES IS POSSIBLE FROM
THUNDERSTORMS EXPECTED TO MOVE OVER THE SAME AREA THROUGH THE
AFTERNOON.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TORRINGTON...ALBIN...FORT LARAMIE...FORT LARAMIE NATIONAL HISTORIC
SITE...GUN BARREL...HAWK SPRINGS...HAWK SPRINGS CAMPGROUND...HAWK
SPRINGS RECREATION AREA...LA GRANGE...LINGLE...MERIDEN REST AREA...
VETERAN AND YODER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
CHEYENNE.
&&
LAT...LON 4226 10465 4226 10405 4139 10406 4136 10404
4136 10463
$$
MAZUR2 follow-up statements
863
WGUS75 KCYS 272026
FFSCYS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
226 PM MDT WED AUG 27 2014
WYC015-021-272300-
/O.CON.KCYS.FF.W.0031.000000T0000Z-140827T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GOSHEN WY-LARAMIE WY-
226 PM MDT WED AUG 27 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN LARAMIE AND
SOUTHERN GOSHEN COUNTIES UNTIL 500 PM MDT...
AT 221 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED SHOWERS PRODUCING LIGHT TO MODERATE RAIN...FROM LINGLE TO
HAWK SPRINGS TO ALBIN.
DOPPLER RADAR ESTIMATES THAT 2 TO 4 INCHES OF RAIN HAVE FALLEN IN A
15 MILE WIDE AREA FROM LINGLE...TO HAWK SPRINGS TO THE MERIDEN REST
AREA WITH 4 TO 5 INCHES POSSIBLE FROM NEAR YODER TO HAWK SPRINGS TO
10 MILES SOUTH OF HAWK SPRINGS.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TORRINGTON...ALBIN...FORT LARAMIE...FORT LARAMIE NATIONAL HISTORIC
SITE...GUN BARREL...HAWK SPRINGS...HAWK SPRINGS CAMPGROUND...HAWK
SPRINGS RECREATION AREA...LA GRANGE...LINGLE...MERIDEN REST AREA...
VETERAN AND YODER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE.
&&
LAT...LON 4226 10465 4226 10405 4139 10406 4136 10404
4136 10463
$$
RUBIN756
WGUS75 KCYS 272220
FFSCYS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
420 PM MDT WED AUG 27 2014
WYC015-021-272235-
/O.CAN.KCYS.FF.W.0031.000000T0000Z-140827T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GOSHEN WY-LARAMIE WY-
420 PM MDT WED AUG 27 2014
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHEASTERN
LARAMIE AND SOUTHERN GOSHEN COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4226 10465 4226 10405 4139 10406 4136 10404
4136 10463
$$
HAMMERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 3:55 AM MDT, 7 hours 2 minutes earlier.
Area forecast discussion, Aug 27, 3:55 AM MDT, 7 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 355 AM MDT WED AUG 27 2014 .SHORT TERM...(TODAY THROUGH FRIDAY) ISSUED AT 355 AM MDT WED AUG 27 2014 CLOSED UPPER LOW WAS ENTERING UT FROM NV PER WATER VAPOR IMAGERY. SOUTHERLY FLOW ALOFT DRAWING MOISTURE FROM HURRICANE MARIE WEST OF BAJA CA INTO THE CENTRAL AND SOUTHERN ROCKY MOUNTAIN REGION. SHORTWAVE LIFTING NORTHWARD ACROSS NORTHWEST CO PRODUCING SCATTERED SHOWERS AND ISOLATED TSTORMS. OTHER CONVECTION WAS DEVELOPING NORTH OF A STALLED SURFACE FRONT FROM NORTHEAST CO INTO CENTRAL NE. SKIES WERE PARTLY TO MOSTLY CLOUDY WITH SOME STRATUS FORMING OVER EAST CENTRAL WY. WINDS WERE LIGHT AND VARIABLE. THE 00Z SHORT RANGE MODEL GUIDANCE IS IN GOOD AGREEMENT PROGGING THE UPPER LOW PRESSURE CENTER EVOLVING INTO A OPEN WAVE AS IT PROGRESSES SLOWLY EAST INTO WESTERN CO THIS AFTERNOON. THE MAJORITY OF THE MODELS INCLUDING THE ESRL HRRR DEVELOP AN WEST-EAST BAND OF SHOWERS AND EMBEDDED TSTORMS ALONG THE I-80 CORRIDOR AFTER 12Z AS THE SHORTWAVE LIFTS NORTH INTO SOUTHERN WY. ADDITIONAL SHOWERS AND SCATTERED TSTORMS DEVELOP THIS AFTERNOON WITH UPSLOPE SOUTHEASTERLY FLOW. LOW/MID LEVEL INSTABILITY AND 0-6KM SHEAR PROFILES ARE NOT CONDUCIVE FOR SEVERE TSTORM DEVELOPMENT...HOWEVER PRECIP WATER VALUES EXCEED AN INCH MORE INDICATIVE OF LOCALLY HEAVY RAINFALL. STORM MOTION WILL BE TO THE NORTH AND NORTHEAST AROUND 25 KT WHICH SHOULD MITIGATE THE FLOOD THREAT. FOLLOWED THE HPC QPF WHICH PROGS 0.5-1.0 INCH RAINFALL OVER THE CWA. IT WILL BE 5-10 DEGREES COOLER TODAY COMPARED TO YESTERDAY WITH 700MB TEMPERATURES AROUND 7C. SHOWER COVERAGE WILL DECREASE FROM NUMEROUS THIS EVENING TO LOW END SCATTERED LATER TONIGHT. THURSDAY WILL TREND DRIER AS THE UPPER TROUGH AND BETTER MOISTURE SHIFT SOUTH AND EAST OF THE CWA. STILL CANNOT RULE OUT ISOLATED TO SCATTERED CONVECTION ALONG AND SOUTH OF I-80 THOUGH. QPF WILL BE LIGHTER...GENERALLY LESS THAN A QUARTER INCH. HIGH TEMPERATURES WILL BE 3-5 DEGREES WARMER...ESPECIALLY EAST CENTRAL WY AND NORTHERN NE PANHANDLE WITH GREATER INSOLATION. TRANSITORY SHORTWAVE RIDGE THURSDAY NIGHT SHIFTS EAST FRIDAY AS A SHORTWAVE TROUGH MOVES EAST ACROSS MT AND NORTHERN WY. THIS SYSTEM WILL NOT HAVE MUCH AVAILABLE MOISTURE TO WORK WITH...BUT DYNAMICS ENOUGH TO OVERCOME AND PRODUCE ISOLATED AFTERNOON CONVECTION ALONG AND NORTH OF A LINE FROM DOUGLAS TO CHADRON...AS WELL AS OVER THE MOUNTAINS. 700MB TEMPERATURES RISE TO AROUND 10C FRIDAY AFTERNOON WITH READINGS IN THE 80S EAST OF THE LARAMIE RANGE. .LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY) ISSUED AT 330 AM MDT WED AUG 27 2014 MILD AND MAINLY DRY WEATHER FRI NIGHT INTO SATURDAY AS A MINOR UPPER RIDGE MOVES EAST ACROSS THE AREA. A QUICK-MOVING SHORTWAVE SHOULD PASS MAINLY NORTH OF THE CWA LATE SAT BUT COULD BRING A FEW SHOWERS TO MAINLY NORTHERN PARTS OF THE CWA THEN. MORE SIGNIFICANT UPPER TROF WILL MOVE ACROSS SUNDAY BRINGING MORE WIDESPREAD SHOWERS AND A FEW TSTMS. ECMWF MORE BULLISH WITH THIS SYSTEM WITH THE GFS CONSIDERABLY WEAKER. MILD AND MAINLY DRY WEATHER RETURNS FOR MONDAY AND TUESDAY AS THE CWA RESIDES ON THE SOUTHERN SIDE OF BROAD UPPER CYCLONIC FLOW THAT WILL PROGRESS ACROSS THE NORTHERN PART OF THE COUNTRY. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 330 AM MDT WED AUG 27 2014 SHOULD SEE LOWERING CIGS ACROSS MANY AERODROMES THIS MORNING TO MOSTLY MVFR AS SHOWERS AND A FEW TSTMS INCREASE IN COVERAGE WITH THE APPROACH OF AN UPPER DISTURBANCE. SFC LOW WILL DEVELOP OVER SE COLORADO THIS AFTERNOON TURNING WINDS ACROSS THE AREA TO A MORE UPSLOPE DIRECTION. IMPROVING CONDITIONS EXPECTED OVER SE WY TONIGHT BUT MVFR CIGS SHOULD HOLD ACROSS PARTS OF THE NEB PANHANDLE. && .FIRE WEATHER... ISSUED AT 252 AM MDT WED AUG 27 2014 A LOW PRESSURE SYSTEM OVER UTAH EARLY THIS MORNING WILL SLOWLY TRACK EAST THROUGH COLORADO DURING THE NEXT 24 HOURS...AND INTO THE CENTRAL PLAINS BY FRIDAY. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL PRODUCE WETTING RAINFALL TODAY AND TONIGHT. DRIER AND WARMER WEATHER WILL RETURN THURSDAY AND CONTINUE THROUGH SATURDAY...ALONG WITH GUSTY WEST TO SOUTHWEST WINDS. THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY AND LABOR DAY WITH THE PASSAGE OF A UPPER LEVEL TROUGH AND PACIFIC COLD FRONT. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...JAMSKI LONG TERM...RE AVIATION...RE FIRE WEATHER...JAMSKI
Hazardous weather outlook, Aug 27, 4:02 AM MDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 402 AM MDT WED AUG 27 2014 NEZ002-003-019>021-054-055-095-096-WYZ106>108-110-112>119-281030- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-NORTH SNOWY RANGE FOOTHILLS- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 402 AM MDT WED AUG 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND SOME THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS MUCH OF THE AREA THROUGH THIS EVENING. NO SEVERE STORMS ARE EXPECTED BUT A FEW COULD PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ101>105-109-111-281030- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY- 402 AM MDT WED AUG 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND SOME THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS MUCH OF THE AREA THROUGH THIS EVENING. NO SEVERE STORMS ARE EXPECTED BUT A FEW COULD PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Aug 27, 8:34 AM MDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 834 AM MDT WED AUG 27 2014 WYZ103-106-107-271500- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE COUNTY WY-NORTH LARAMIE RANGE WY- 834 AM MDT WED AUG 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PLATTE AND EXTREME NORTHEASTERN ALBANY COUNTIES UNTIL 900 AM MDT... AT 831 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF BORDEAUX...OR 16 MILES SOUTH OF WHEATLAND...MOVING NORTH AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WHEATLAND... BORDEAUX... THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 68 AND 86. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4209 10529 4215 10497 4181 10488 4176 10516 TIME...MOT...LOC 1434Z 166DEG 21KT 4184 10504 MAZUR
Local storm report, Aug 27, 8:43 AM MDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
843 AM MDT WED AUG 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 AM HAIL 15 S WHEATLAND 41.83N 104.96W
08/27/2014 E0.25 INCH PLATTE WY TRAINED SPOTTER
NOT TOO MUCH HAIL, BUT LOTS OF RAIN IN SHEETS.
&&
BCHAPMANSpecial weather statement, Aug 27, 9:23 AM MDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
923 AM MDT WED AUG 27 2014
WYZ106>108-118-119-271600-
CENTRAL LARAMIE COUNTY WY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE
COUNTY WY-EAST LARAMIE COUNTY WY-EAST PLATTE COUNTY WY-GOSHEN COUNTY
WY-
923 AM MDT WED AUG 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PLATTE...NORTHERN LARAMIE
AND SOUTHERN GOSHEN COUNTIES UNTIL 1000 AM MDT...
AT 920 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WHEATLAND TO 10
MILES NORTHEAST OF CHUGWATER TO 13 MILES NORTHWEST OF MERIDEN REST
AREA...AND MOVING NORTH AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
HAWK SPRINGS...
GRAYROCKS RESERVOIR...
GUERNSEY...
GUERNSEY CAMPGROUND...
FORT LARAMIE NATIONAL HISTORIC SITE...
VETERAN...
YODER...
FORT LARAMIE...
HARTVILLE...
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 57 AND
84.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4257 10485 4234 10460 4190 10416 4146 10446
4156 10479 4176 10479 4200 10504
TIME...MOT...LOC 1522Z 190DEG 21KT 4204 10488 4188 10471
4165 10453
MAZURLocal storm report, Aug 27, 9:26 AM MDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
926 AM MDT WED AUG 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 AM HEAVY RAIN 12 E CHUGWATER 41.76N 104.59W
08/27/2014 E0.50 INCH GOSHEN WY TRAINED SPOTTER
THIS FELL IN THE LAST 1/2 HOUR AND IS STILL RAINING HARD.
&&
BCHAPMANSpecial weather statement, Aug 27, 10:31 AM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1031 AM MDT WED AUG 27 2014
NEZ019-020-095-096-WYZ107-108-119-271730-
BANNER NE-EAST LARAMIE COUNTY WY-EAST PLATTE COUNTY WY-GOSHEN COUNTY
WY-NORTH SIOUX NE-SCOTTS BLUFF NE-SOUTH SIOUX NE-
1031 AM MDT WED AUG 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PLATTE...NORTHEASTERN
LARAMIE...SOUTHWESTERN SIOUX...GOSHEN...WESTERN SCOTTS BLUFF AND
EXTREME NORTHWESTERN BANNER COUNTIES UNTIL 1130 AM MDT...
AT 1028 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
GUERNSEY TO TORRINGTON TO LA GRANGE...AND MOVING NORTHEAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING. RAIN RATES AROUND ONE INCH PER HOUR ARE
EXPECTED WITH THIS LINE OF STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
FORT LARAMIE...
LYMAN...
STEGALL...
MORRILL...
HUBBARD HILL...
MITCHELL...
JAY EM...
PRAIRIE CENTER...
HENRY...
HWY 85 AT DRY RAWHIDE CREEK...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4256 10436 4239 10373 4187 10370 4149 10434
4189 10449 4215 10495
TIME...MOT...LOC 1630Z 226DEG 17KT 4223 10465 4210 10414
4166 10411
MAZURThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 8:34 AM MDT | Special Weather Statement | CYS | Platte | 26 min |
| Aug 27, 9:23 AM MDT | Special Weather Statement | CYS | Goshen, Platte | 37 min |
| Aug 27, 10:31 AM MDT | Special Weather Statement | CYS | Goshen | 59 min |
| Aug 27, 4:30 PM MDT | Special Weather Statement | CYS | Laramie | 30 min |
| Aug 27, 5:00 PM MDT | Special Weather Statement | CYS | Laramie | 30 min |
Nearby
Flash Flood Warnings in Wyoming, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.